Serial Monitoring of Lead aVR in Patients with Prolonged Unconsciousness Following Tricyclic Antidepressant Overdose
2
조회
0
다운로드
2
인용
0
참고문헌
키워드
초록
Severe cardiac and neurologic toxicities of tricyclic antidepressant (TCA) overdose have been reported since the introduction of TCAs in 1950s. Despite the decreased numbers of TCA overdoses, the mortality and morbidity rates of TCA overdose have remained constantly high. Clinical manifestations of TCA overdose are characterized by unconsciousness and specific electrocardiography (ECG) abnormalities such as prolongation of the PR and QTc intervals, widening of the QRS duration, and an increased R wave and R/S ratio in lead aVR. We report a case with unusually prolonged unconsciousness without initial stem reflexes for 7 days and multiple ECG abnormalities following TCA overdose. It is suggested that the serial monitoring of R wave and R/S ratio in lead aVR might be informative in predicting recovery from toxicity following TCA overdose.
Abstract
Severe cardiac and neurologic toxicities of tricyclic antidepressant (TCA) overdose have been reported since the introduction of TCAs in 1950s. Despite the decreased numbers of TCA overdoses, the mortality and morbidity rates of TCA overdose have remained constantly high. Clinical manifestations of TCA overdose are characterized by unconsciousness and specific electrocardiography (ECG) abnormalities such as prolongation of the PR and QTc intervals, widening of the QRS duration, and an increased R wave and R/S ratio in lead aVR. We report a case with unusually prolonged unconsciousness without initial stem reflexes for 7 days and multiple ECG abnormalities following TCA overdose. It is suggested that the serial monitoring of R wave and R/S ratio in lead aVR might be informative in predicting recovery from toxicity following TCA overdose.
참고문헌 (20)
- Dorpat TL, "A study of suicide in the Seattle area", Compr Psychiatry, 1, pp.349~359 (1960)
- Isometsä E, "Mental disorders in young and middle aged men who commit suicide", BMJ, 310, pp.1366~1367 (1995)
- Beautrais AL, "Prevalence and comorbidity of mental disorders in persons making serious suicide attempts: a case-control study", Am J Psychiatry, 153, pp.1009~1014 (1996)
- Jick SS, "Antidepressants and suicide", BMJ, 310, pp.215~218 (1995)
- Liebelt EL, "Cyclic Antidepressants In: Goldfrank’s Toxicologic emergencies", pp.1033~1097 (2006), McGraw-Hill
- McKenzie MS, "Trends in antidepressant overdoses", Pharmacoepidemiol Drug Saf, 16, pp.513~523 (2007)
- Veris-van Dieren J, "Coma with ECG abnormalities: consider tricyclic antidepressant intoxication", Neth J Med, 65, pp.142~146 (2007)
- Tan C, "Electrocardiographical case. A man found unconscious", Singapore Med J, 47, pp.730~734 (2006)
- Thanacoody HK, "Tricyclic antidepressant poisoning: cardiovascular toxicity", Toxicol Rev, 24, pp.205~214 (2005)
- Harrigan RA, "ECG abnormalities in tricyclic antidepressant ingestion", Am J Emerg Med, 17, pp.387~393 (1999)
- Hall WD, "Association between antidepressant prescribing and suicide in Australia, 1991-2000: trend analysis", BMJ, 326, pp.1008~ (2003)
- Barbui C, "Garattini S. Antidepressant drug use in Italy since the introduction of SSRIs: national trends, regional differences and impact on suicide rates", Soc Psychiatry Psychiatr Epidemiol, 34, pp.152~156 (1999)
- Grunebaum MF, "Antidepressants and suicide risk in the United States, 1985-1999", J Clin Psychiatry, 65, pp.1456~1462 (2004)
- Bateman DN, "Tricyclic antidepressant poisoning: central nervous system effects and management", Toxicol Rev, 24, pp.181~186 (2005)
- Roberge RJ, "Prolonged coma and loss of brainstem reflexes following amitriptyline overdose", Vet Hum Toxicol, 43, pp.42~44 (2001)
- Emerman CL, "Level of consciousness as a predictor of complications following tricyclic overdose", Ann Emerg Med, 16, pp.326~330 (1987)
- Williamson K, "Electrocardiographic applications of lead aVR", Am J Emerg Med, 24, pp.864~874 (2006)
- Liebelt EL, "ECG lead aVR versus QRS interval in predicting seizures and arrhythmias in acute tricyclic antidepressant toxicity", Ann Emerg Med, 26, pp.195~201 (1995)
- Kerr GW, "Tricyclic antidepressant overdose: a review", Emerg Med J, 18, pp.236~241 (2001)
- Dick WF, "TCA overdose", Ann Emerg Med, 33, pp.723~724 (1999)
